Alert archive / Georgia / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 137, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 27, 2024, 8:27 AM EDT for 11 counties in Georgia. It was in force for 48 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2024, 8:27 AM EDT (12:27 UTC)
- Expired
- May 27, 2024, 9:15 AM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clayton County, GA, Cobb County, GA, Coweta County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Fulton County, GA, Gwinnett County, GA, Henry County, GA, Rockdale County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 36 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:35 AM EDT | TSTM WND DMG | 3 Ene Thomas Crossroads, GA | Corrects previous tstm wnd dmg report from 3 ENE Thomas Crossroads to include neighborhood name: Highland Park Estates. Public reports multiple trees down (some on homes) and a power pole snapped near its base. Tornado possible. |
| May 27, 8:35 AM EDT | TSTM WND DMG | 3 Ene Thomas Crossroads, GA | Public reports multiple trees down (some on homes) and a power pole snapped near its base. Tornado possible. |
| May 27, 8:40 AM EDT | TSTM WND DMG | 2 Ese Tyrone, GA | Wires were reported down on Tyrone Rd at Ellison Rd. |
| May 27, 8:45 AM EDT | TSTM WND DMG | 4 E Peachtree City, GA | Utility wires were reported down on Ebenezer Church Rd at Bridger Point Rd. |
| May 27, 8:45 AM EDT | TSTM WND DMG | Fayetteville, GA | Wires were reported down in the 200 block of Lee Street. |
| May 27, 8:50 AM EDT | TSTM WND DMG | 1 S Woolsey, GA | Wires were downed on Hwy 92 at Peeples Rd. |
| May 27, 8:50 AM EDT | TSTM WND DMG | 4 Sw Fayetteville, GA | Wires were reported down in the 1400 block of Redwine Rd. |
| May 27, 8:53 AM EDT | TSTM WND DMG | Hampton, GA | Tree on house on James Street. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 7:13 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1016 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.0
The text
As transmitted.
553
WUUS52 KFFC 271227
SVRFFC
GAC063-067-077-089-097-113-121-135-151-247-255-271315-
/O.NEW.KFFC.SV.W.0137.240527T1227Z-240527T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
827 AM EDT Mon May 27 2024
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Rockdale County in north central Georgia...
Spalding County in west central Georgia...
DeKalb County in north central Georgia...
Fayette County in north central Georgia...
Southeastern Cobb County in north central Georgia...
East central Douglas County in north central Georgia...
Southern Gwinnett County in north central Georgia...
Henry County in north central Georgia...
Coweta County in west central Georgia...
South central Fulton County in north central Georgia...
Clayton County in north central Georgia...
* Until 915 AM EDT.
* At 827 AM EDT, severe thunderstorms were located along a line
extending from Bolton to Union City to Grantville, moving east at
50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Atlanta, Newnan, Douglasville, Griffin, McDonough, Decatur,
Fayetteville, Conyers, Jonesboro, City of South Fulton, Smyrna,
Peachtree City, East Point, Stockbridge, Union City, Forest Park,
Snellville, Riverdale, College Park, and Fairburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3360 8465 3385 8459 3393 8388 3385 8390
3379 8398 3375 8392 3362 8395 3352 8405
3352 8404 3350 8402 3319 8426 3320 8450
3322 8451 3323 8494
TIME...MOT...LOC 1227Z 271DEG 44KT 3381 8445 3358 8455 3324 8484
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
656
WWUS52 KFFC 271252
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
852 AM EDT Mon May 27 2024
GAC067-077-097-271301-
/O.CAN.KFFC.SV.W.0137.000000T0000Z-240527T1315Z/
Cobb GA-Douglas GA-Coweta GA-
852 AM EDT Mon May 27 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COBB...EAST
CENTRAL DOUGLAS AND COWETA COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
north central and west central Georgia.
&&
LAT...LON 3355 8463 3373 8460 3383 8446 3387 8446
3393 8388 3385 8390 3379 8398 3375 8392
3363 8395 3352 8405 3352 8404 3350 8402
3319 8426 3321 8440 3320 8450 3332 8452
3336 8458 3342 8462 3350 8461 3351 8467
TIME...MOT...LOC 1251Z 271DEG 44KT 3380 8411 3357 8421 3324 8450
$$
GAC063-089-113-121-135-151-247-255-271315-
/O.CON.KFFC.SV.W.0137.000000T0000Z-240527T1315Z/
Rockdale GA-Spalding GA-DeKalb GA-Fayette GA-Gwinnett GA-Henry GA-
Fulton GA-Clayton GA-
852 AM EDT Mon May 27 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EDT
FOR ROCKDALE...SPALDING...DEKALB...FAYETTE...SOUTHERN GWINNETT...
HENRY...SOUTH CENTRAL FULTON AND CLAYTON COUNTIES...
At 850 AM EDT, severe thunderstorms were located along a line
extending from near Stone Mountain to near Hidden Valley Park to
Digbey, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Atlanta, Douglasville, Griffin, McDonough, Decatur, Fayetteville,
Conyers, Jonesboro, City of South Fulton, Peachtree City, East Point,
Stockbridge, Union City, Forest Park, Snellville, Riverdale, College
Park, Fairburn, Lilburn, and Loganville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3355 8463 3373 8460 3383 8446 3387 8446
3393 8388 3385 8390 3379 8398 3375 8392
3363 8395 3352 8405 3352 8404 3350 8402
3319 8426 3321 8440 3320 8450 3332 8452
3336 8458 3342 8462 3350 8461 3351 8467
TIME...MOT...LOC 1251Z 271DEG 44KT 3380 8411 3357 8421 3324 8450
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$108
WWUS52 KFFC 271301
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
901 AM EDT Mon May 27 2024
GAC113-121-271311-
/O.CAN.KFFC.SV.W.0137.000000T0000Z-240527T1315Z/
Fayette GA-Fulton GA-
901 AM EDT Mon May 27 2024
...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE AND SOUTH CENTRAL
FULTON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
north central and west central Georgia.
&&
LAT...LON 3364 8445 3365 8435 3388 8435 3393 8388
3385 8390 3379 8398 3375 8392 3363 8395
3352 8405 3350 8403 3350 8402 3328 8422
3327 8434 3330 8440 3331 8440 3334 8438
3344 8440 3346 8438 3355 8446 3365 8446
TIME...MOT...LOC 1301Z 271DEG 44KT 3380 8397 3357 8407 3324 8436
$$
GAC063-089-135-151-247-255-271315-
/O.CON.KFFC.SV.W.0137.000000T0000Z-240527T1315Z/
Rockdale GA-Spalding GA-DeKalb GA-Gwinnett GA-Henry GA-Clayton GA-
901 AM EDT Mon May 27 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EDT
FOR ROCKDALE...NORTH CENTRAL SPALDING...DEKALB...SOUTHERN GWINNETT...
HENRY AND CLAYTON COUNTIES...
At 901 AM EDT, severe thunderstorms were located along a line
extending from Rosebud to near Kelleytown to Zetella, moving east at
50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Atlanta, Griffin, McDonough, Decatur, Conyers, Jonesboro,
Stockbridge, Forest Park, Snellville, Riverdale, College Park,
Lilburn, Loganville, Chamblee, Doraville, Clarkston, Hampton, Morrow,
Lovejoy, and Stone Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3364 8445 3365 8435 3388 8435 3393 8388
3385 8390 3379 8398 3375 8392 3363 8395
3352 8405 3350 8403 3350 8402 3328 8422
3327 8434 3330 8440 3331 8440 3334 8438
3344 8440 3346 8438 3355 8446 3365 8446
TIME...MOT...LOC 1301Z 271DEG 44KT 3380 8397 3357 8407 3324 8436
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:50 AM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 27, 6:50 AM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 650 AM EDT Mon May 27 2024 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Tuesday) Issued at 328 AM EDT Mon May 27 2024 Strong line of storms continues to progress towards the CWA. Eastern portion of the line in north TN has become very outflow dominate, with outflow boundary rushing ahead of the storms per KOHX. This is good news for much of north GA, as this will undercut most of the severe potential from these storms, though strong gusty winds will remain possible. However, we have seen some development along the western portions of the line in western/central TN with some QLCS structures noted and new development in northern AL with some transient supercell structures. This may push into portions of far NW GA tonight, and as such, a tornado watch is in effect in the far NW counties. These areas remain in an Enhanced Risk (Level 3 of 5) through 8am. The expectation is that even if storms enter the area with severe potential, they should begin to wind down pretty quickly. Substantial EML is in place across much of GA around 700 mb, and while a combination of WAA and moisture pooling is keeping temperatures elevated, we have still cooled enough to create substantial capping. This will have impacts on updraft momentum and should lead to weakening of storms despite an otherwise favorable environment. However, still can't rule out seeing something produce a damaging wind gust as it moves further south into the metro as this all pushes through. Substantial uncertainty remains regarding convective evolution for this afternoon. Morning MCS that pushes into GA is expected to weaken, but effects of it will remain into the afternoon across the area. Cloud cover will likely limit surface heating which may limit instability parameters. We see this play out in the 00Z HRRR for instance, where northern GA and much of central GA only reach the lower 80s for highs, rather than previously forecast upper 80s and lower 90s. But, if cloud cover clears fast, or MCS does not progress as far south, instability will be substantial during the afternoon with MLCAPE values of 1500+ J/kg. There is also some diabatic heating of the upper levels that will have occurred with line, though this may be offset somewhat by advection of some better lapse rates as the upper level shortwave moves by the area. Given we remain on the edge of strong subtropical ridge with wave passing by, strong westerly flow aloft will be in place allowing for 0-6 km shear values of 30-40 kts during the early afternoon. Thinking that given the progression of the MCS, the best chances of a severe storm in the afternoon will be in central GA just ahead of the remnant outflow. Still could see some stronger and possible a severe storm form on the backside of the boundary in north GA and the metro if enough daytime heating can occur. Storms will also have the cold front pushing in to aid in initiation in north GA, though lack of convergence along the front may limit the effectiveness of this. Primary threats will be large hail and damaging winds, though can't rule out a tornado threat along the outflow boundary if a storm can ingest vorticity along it just right. A Slight Risk (level 2 of 5) is in effect through the afternoon and evening hours. "Cold" front moves through the area into the evening and surges through overnight. This will be less a break from the heat (it's almost June, welcome to Georgia) and more a break from the higher humidity values as drier air pushes in. Forecast highs are in the 80s and lower 90s for areas outside the mountains. Lusk && .LONG TERM... (Tuesday night through Sunday) Issued at 328 AM EDT Mon May 27 2024 The extended forecast starts off dry as high pressure slowly builds in from the northern plains and western great lake states. With this ridge and drier airmass will come slightly cooler temps for the middle to the end of the week. Temps Wed through Fri will see highs mainly in the lower to middle 80s. Moisture begins to creep back in for the weekend and could see precip chances move back in for Sat/Sun. 01 && .AVIATION... (12Z TAFS) Issued at 626 AM EDT Mon May 27 2024 A line of storms is moving into the ATL area and should be affecting the TAF sites with in the next few hours. The line is weakening some but still expecting some storms to move through the tAF sites soon. This is the 1st line to move through and we should see some redevelopment this afternoon. Will have ceilings mainly in the MVFR to IFR range all day with ceilings lifting into the VFR range by 22z-00z Things clear out just after sunset with drier air moving into the area tonight. Winds will stay mainly out of the SW to NW in the 6-12kt range. Will see some higher gust in and around any convective activity this morning and this afternoon. //ATL Confidence...12Z Update... Confidence medium to high on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 64 88 62 85 / 20 0 0 0 Atlanta 66 88 65 84 / 20 0 0 0 Blairsville 58 79 54 76 / 10 0 0 0 Cartersville 62 86 59 83 / 10 0 0 0 Columbus 68 91 66 89 / 30 0 0 10 Gainesville 65 85 62 82 / 20 0 0 0 Macon 67 90 65 89 / 30 0 0 0 Rome 63 87 60 83 / 10 0 0 0 Peachtree City 64 88 63 85 / 20 0 0 0 Vidalia 71 91 67 90 / 40 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Lusk LONG TERM....01 AVIATION...01
Hazardous weather outlook, May 27, 5:54 AM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 554 AM EDT Mon May 27 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 554 AM EDT Mon May 27 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A line of showers and thunderstorms, some being strong to severe, is moving south through North GA this morning. Damaging winds, large hail, and a few tornadoes will be the primary threats. Locally heavy rainfall and frequent lightning will also accompany the line of storms. This line is expected to move South and East across the state today exiting the area late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There may still be some isolated storms across east central GA Tuesday morning but they will move east of the area just after daybreak. A drier forecast is expected through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Local storm report, May 27, 7:42 AM EDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
742 AM EDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM Tstm Wnd Dmg 4 NNE Cedartown 34.07N 85.22W
05/27/2024 Polk GA Emergency Mngr
Several trees down on Lake Creek Rd.
&&
KMELocal storm report, May 27, 7:55 AM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
755 AM EDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM Tstm Wnd Dmg 1 W Rockmart 34.00N 85.06W
05/27/2024 Polk GA Emergency Mngr
Several trees down on Smith St.
&&
KMESpecial weather statement, May 27, 8:00 AM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
800 AM EDT Mon May 27 2024
GAZ044>049-054-055-057-059-271230-
Morgan GA-Fayette GA-Walton GA-Rockdale GA-Clayton GA-DeKalb GA-
Jasper GA-Newton GA-Henry GA-South Fulton GA-
800 AM EDT Mon May 27 2024
...Strong thunderstorms will impact portions of Rockdale, southern
DeKalb, northeastern Fayette, southern Morgan, Henry, south central
Walton, south central Fulton, Clayton, north central Jasper and
Newton Counties through 830 AM EDT...
At 800 AM EDT, a line of strong thunderstorms was along a line
extending from Union City to Panola Mountain State Park to near
Social Circle, and moving east at 30 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, McDonough, Fayetteville, Conyers, Covington, Jonesboro,
Madison, City of South Fulton, East Point, Stockbridge, Union City,
Forest Park, Riverdale, College Park, Morrow, Lovejoy, Hapeville,
Social Circle, Lake City, and Oxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
central and north central Georgia.
&&
LAT...LON 3363 8463 3373 8376 3354 8334 3344 8389
3340 8434
TIME...MOT...LOC 1200Z 277DEG 25KT 3357 8455 3363 8415 3365 8376
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 27, 8:03 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
803 AM EDT Mon May 27 2024
GAZ031-041-042-271230-
Haralson GA-Carroll GA-Paulding GA-
803 AM EDT Mon May 27 2024
...A strong thunderstorm will impact portions of southwestern
Paulding, Haralson and central Carroll Counties through 830 AM EDT...
At 803 AM EDT, a strong thunderstorm was over I 20 Welcome Center, or
12 miles southwest of Buchanan, moving east at 20 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Carrollton, Buchanan, Villa Rica, Bremen, Temple, Tallapoosa, Mount
Zion, Waco, Bowdon Junction, Abilene, Draketown, John Tanner State
Park, and Treasure Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
north central and northwestern Georgia.
&&
LAT...LON 3392 8492 3361 8490 3361 8491 3358 8491
3357 8532 3384 8537
TIME...MOT...LOC 1203Z 268DEG 19KT 3369 8535
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHLocal storm report, May 27, 8:16 AM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
816 AM EDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM Tstm Wnd Dmg 3 NNW Track Rock 34.90N 83.89W
05/27/2024 Union GA Public
Public reports multiple trees down on Black
Oak Spur.
&&
KMESpecial weather statement, May 27, 8:20 AM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
820 AM EDT Mon May 27 2024
GAZ037>039-047-049>051-060-271245-
Taliaferro GA-Wilkes GA-Morgan GA-Putnam GA-Walton GA-Oglethorpe GA-
Oconee GA-Greene GA-
820 AM EDT Mon May 27 2024
...Strong thunderstorms will impact portions of southeastern Oconee,
Morgan, northwestern Putnam, southeastern Walton, Greene, Taliaferro,
Wilkes and southern Oglethorpe Counties through 845 AM EDT...
At 820 AM EDT, a line of strong thunderstorms was along a line
extending from Hard Labor Creek State Park to near Stephens to Nancy
Hart State Park, and moving southeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Washington, Madison, Greensboro, Crawfordville, Union Point,
Rutledge, Tignall, Bostwick, Woodville, White Plains, Siloam, Maxeys,
Rayle, Buckhead, Sharon, Stephens, Veazey, Greshamville, Holliday
Park, and Penfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 200 PM EDT for
central, north central, northeastern and east central Georgia.
&&
LAT...LON 3352 8286 3343 8349 3371 8367 3381 8318
3399 8283 3397 8278 3399 8272 3398 8269
3399 8266 3398 8265 3386 8261 3387 8258
3387 8257 3383 8260 3368 8250
TIME...MOT...LOC 1220Z 306DEG 17KT 3366 8362 3377 8312 3396 8274
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:27 AM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 48 min |
| May 27, 4:03 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 27 min |
| May 27, 4:25 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 35 min |
| May 27, 4:51 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray, Whitfield | 24 min |
| May 27, 5:05 AM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Gordon | 25 min |
| May 27, 5:14 AM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray, Whitfield | 31 min |
| May 27, 5:22 AM EDT | Special Weather Statement | FFC | Fannin, Towns, Union | 23 min |
| May 27, 5:30 AM EDT | Special Weather Statement | FFC | Bartow, Floyd, Gordon, Pickens | 30 min |
| May 27, 5:41 AM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 34 min |
| May 27, 5:46 AM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Towns, Union, White | 29 min |
| May 27, 5:59 AM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Dawson, Floyd, Forsyth, Gordon and 4 more | 31 min |
| May 27, 6:17 AM EDT | Special Weather Statement | FFC | White | 28 min |
| May 27, 6:28 AM EDT | Special Weather Statement | FFC | Cobb, Douglas, Fulton, Haralson, Paulding, Polk | 32 min |
| May 27, 6:32 AM EDT | Special Weather Statement | FFC | Banks, Barrow, Dawson, Forsyth, Gwinnett, Hall and 2 more | 28 min |
| May 27, 6:57 AM EDT | Special Weather Statement | FFC | Carroll, Cobb, DeKalb, Douglas, Fulton, Haralson and 2 more | 33 min |
| May 27, 6:59 AM EDT | Special Weather Statement | FFC | Banks, Barrow, Forsyth, Gwinnett, Hall, Jackson and 1 more | 31 min |
| May 27, 7:18 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Cobb, Douglas, Haralson, Paulding, Polk | 42 min |
| May 27, 7:32 AM EDT | Special Weather Statement | FFC | Clayton, Douglas, Henry, Newton, Rockdale | 28 min |
| May 27, 7:33 AM EDT | Special Weather Statement | FFC | Clarke, Morgan, Oconee, Oglethorpe, Walton | 27 min |
| May 27, 7:49 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fayette, Fulton, Heard | 41 min |
| May 27, 8:00 AM EDT | Special Weather Statement | FFC | Clayton, Henry, Morgan, Newton, Rockdale | 30 min |
| May 27, 8:03 AM EDT | Special Weather Statement | FFC | Carroll, Haralson | 27 min |
| May 27, 8:20 AM EDT | Special Weather Statement | FFC | Greene, Morgan, Taliaferro, Wilkes | 25 min |
| May 27, 8:30 AM EDT | Tornado Warning | FFC | Coweta | 15 min |
| May 27, 8:35 AM EDT | Severe Thunderstorm Warning | FFC | Cobb, Coweta, Douglas, Fayette, Fulton, Paulding | 10 min |
| May 27, 9:09 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, DeKalb, Gwinnett, Henry, Newton, Rockdale and 1 more | 36 min |
| May 27, 9:12 AM EDT | Special Weather Statement | FFC | Clayton, Fulton | 33 min |
| May 27, 9:32 AM EDT | Special Weather Statement | FFC | Clarke, Greene, Morgan, Oconee | 28 min |
| May 27, 9:40 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee, Oglethorpe, Taliaferro | 35 min |
| May 27, 10:08 AM EDT | Special Weather Statement | FFC | Wilkes | 22 min |
| May 27, 10:10 AM EDT | Special Weather Statement | FFC | Baldwin, Greene, Hancock, Jones, Putnam, Taliaferro and 1 more | 35 min |
| May 27, 10:23 AM EDT | Special Weather Statement | FFC | Wilkes | 22 min |
| May 27, 10:25 AM EDT | Special Weather Statement | FFC | Troup | 35 min |
| May 27, 10:59 AM EDT | Special Weather Statement | FFC | Meriwether, Troup | 31 min |
| May 27, 11:30 AM EDT | Special Weather Statement | FFC | Troup | 30 min |
| May 27, 11:33 AM EDT | River Flood Warning | FFC | Dade | 4 hr |
| May 27, 11:42 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 33 min |
| May 27, 11:48 AM EDT | Special Weather Statement | FFC | Meriwether, Pike | 27 min |
| May 27, 12:04 PM EDT | Tornado Warning | FFC | Harris | 26 min |
| May 27, 12:14 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Talbot | 31 min |
| May 27, 12:40 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Talbot, Upson | 35 min |
| May 27, 1:14 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Monroe, Talbot, Taylor, Upson | 31 min |
| May 27, 1:36 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Jones, Monroe, Taylor | 24 min |
| May 27, 1:55 PM EDT | Special Weather Statement | FFC | Talbot, Taylor | 35 min |
| May 27, 2:01 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Peach, Twiggs, Wilkinson | 44 min |
| May 27, 2:13 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Macon, Marion, Talbot, Taylor | 47 min |
| May 27, 2:53 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Macon, Peach | 37 min |
| May 27, 3:11 PM EDT | Special Weather Statement | FFC | Chattahoochee | 64 min |
| May 27, 3:15 PM EDT | Special Weather Statement | FFC | Bleckley | 45 min |
| May 27, 3:23 PM EDT | Special Weather Statement | FFC | Schley, Sumter, Webster | 52 min |
| May 27, 3:28 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Stewart, Webster | 47 min |
| May 27, 3:40 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Laurens, Twiggs, Wilkinson | 50 min |
| May 27, 3:44 PM EDT | Special Weather Statement | FFC | Webster | 46 min |
| May 27, 3:56 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Marion, Schley, Sumter, Webster | 49 min |
| May 27, 4:16 PM EDT | Special Weather Statement | FFC | Chattahoochee | 29 min |
| May 27, 4:31 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Sumter | 44 min |
| May 27, 4:47 PM EDT | Special Weather Statement | FFC | Schley, Sumter | 43 min |
| May 27, 5:03 PM EDT | Special Weather Statement | FFC | Dooly | 42 min |
| May 27, 5:18 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 42 min |
| May 27, 5:36 PM EDT | Special Weather Statement | FFC | Sumter | 39 min |
| May 27, 5:54 PM EDT | Special Weather Statement | FFC | Dooly | 51 min |
| May 27, 5:56 PM EDT | Special Weather Statement | FFC | Wilcox | 49 min |
| May 27, 6:01 PM EDT | Special Weather Statement | FFC | Butts, Fayette, Henry, Spalding | 44 min |
| May 27, 6:10 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 50 min |
| May 27, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Clayton, Coweta, Fayette, Henry, Spalding | 40 min |
| May 27, 6:46 PM EDT | Special Weather Statement | FFC | Muscogee | 44 min |
| May 27, 6:58 PM EDT | Special Weather Statement | FFC | Lamar, Pike, Spalding | 32 min |
| May 27, 7:32 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 43 min |
| May 27, 7:35 PM EDT | Special Weather Statement | FFC | Stewart | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.